Update to the listing below … 02/14/2009
I had gone up to Byetta-10 as planned through January, did not see any change in the skin issues in my legs, did not get better or worse, although I was still injecting in my gut, but as of the first of February, I have stopped my Byetta as a test to see if the symptoms in my legs goes away.
So far I am seeing a slight change in the legs, but that too is weird, as it’s moving around in the thigh area, but not getting totally well yet, but I will let everyone know if things change. The folks at Byetta are still monitoring my progress, and still have not come up with a reason for the condition. They can’t blame it on any other med’s or conditions.
But … outside of that, I started at a 1C of 10.3 and expect to be at about 5.9 or 6.0 just 3 months after being diagnosed. So … diet and exercise does work (sometimes).
Have a great Valentines Day everyone …
Hello everyone … and first of all thank all of you for the welcome’s as I joined the site recently, they were very welcomed. Glad to have found the site and my fellow finger-stickers.
I am also new to the whole Byette environment, so let me share a quick timeline.
I was diagnosed in November of 2009 as T2. Having taken care of family members (non-direct), and our diabetic dog for years, it was a real shocker to me that I had joined the team. So, it’s been a few months, and first of all, the Dr. that diagnosed me put me on Metformin and Lantis, but after finding a very aggressive doctor and a great dietary specialist, they took me off the Lantis and put me on Byette-5. (Strong suggestion, find a Dr. with current knowledge)
So here’s the issue. About 3 weeks into Byette-5 injections, (alternating thigh injection sites), I started to feel a sensation in my upper thighs, not anywhere near the injections that feels like your skin feels when you have sunburn. Where your cloths hurt to touch your skin. No Rash, No dis-coloration, and I am having this on both legs, not near the injection sites, but up near my leg crease.
Well I let it go for a week, but after it did not get any better, I called the Dr., the Pharmacist, and even Byette Customer Support direct to see if this was a known side effect. None of them had heard of this before. That’s the weird part. I wanted to check with them all, as this past week I have moved up to Byette-10. So welcome me to the NEW SIDE EFFECT GROUP at Byette.
I have since moved the injections to my mid-section to see if the legs start to feel better, 3 days into that as of tonight, and still no major improvements.
So I was wondering … has anyone else had any issues like this ? Except for this, the results have been great for me, no real nausea, weight loss, GC levels staying between 90 and 130 on average … and no insulin …
Any suggestions ?
Update to the listing below … 02/14/2009
Sorry, I’ve been on it for a year and a half and nothing like this side effect. I’ve not heard of anything similar either.
no but i inject into my belly.
the only side effects I have is normal blood sugar levels tend to make me queasy and a lot of wind similar to having drank a lot of carbonated drinks and excessive gas from the other end as well, something I take is causing it but i take 10 drugs a day
Thanks for the comments, I guess when the scientists call me next week they will want me to come in and get poked and prodded by the doctor … oh joy !
Thanks for the comments … who know’s, I think it’s un-related, but I have nothing else going on in those area’s that would cause this … no other drugs, and just my standard exercises.
Been on Byetta for well over a year now. Never experienced that. Now sometimes if I don’t get the right amount of skin pinched on my thight it gives me the bruises and lumps. I tend to stick to injecting the Byetta in to my abdomen. I don’t really get any bruising and I alternate sides. For whatever reason it also doesn’t seem to hurt as much. Maybe you can try injecting in to your abdomen. Good luck and keep up the good work!
Thanks for the note. Yeah, I have moved to my abdomen this week and so far no reactions, but it did take about two weeks to show in my thighs, but who knows. So, if you don’t mind me asking (since I am new to this), what is 1.5 ? Never heard of that term.
Thanks again … enjoy the snow !
Type 1.5 or LADA is a bit complicated to explain. Type 1.5 generally refers to people diagnosed with Type 1 diabetes (formerly called “juvenile diabetes”) as adults. This means they are not simply insulin-resistant like most Type 2’s, but tend to require insulin injections immediately. This condition is a breakdown of the immune system also known as Latent Autoimmune Diabetes in Adults (LADA). Which is why I’m on Byetta (typically a T2 drug) as well as insulin (and a plethora of pills.) Trust me, this WILL get easier, but there are A LOT of acronyms!
Now I get it … I am learning so much … Although I have taken care of my Uncle who had diabetes for years, and our dog, it was more of … medication monitoring than now …
Thanks again, have a great day !